Hey Bluesky, congratulations on your upcoming re-pipe. The thinners are a concern, but keep in mind there are people that are on them for LIFE that have heart valves and such, this is only for a couple months. Yes, it does affect you but to what degree, only you can say. For me, it was yo-yo up and down type of thing, where I could actually feel when my INR was up, it is manageable though, it just takes awhile for the body to accustom itself to dosage variations. That's why everyone starts off low, then check INR, then adjust, then check again, then adjust, next thing you know, you're done! Bruising is a consideration, lacerations are a concern for sure, just use precaution that's all, save the knife sharpening for next year
. Walmart has a really cheapo bracelet near the pharma counter it's kinda stretchy one size fits all deal. No big whoop. Just in case is all. Might want to kick the rough-housing down a notch but I played with my kids no problem. Shaving will be a problem but not that much of a problem. It's all manageable. Totally. I know some on here had INR's as high as 5, I thought 3 was bad! That's why we get monitored. If I was concerned in the least, I just went in and had another test in a few days after adjusting the meds.
Your system is going to yo-yo a lot, this is normal, before it plateaus at a nice idle speed. Just about that time, you'll be off the meds.
Risk/reward ratio definitely leans heavily towards the reward side....
EDIT: Wanted to toss in a discussion board I had saved with people who are mostly on long term coumadin and their experiences with it. This originally posted under the stress and inr post.